Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Journal Article

ON POSITIVE DEFINITE SOLUTIONS OF THE MATRIX EQUATION X + A*XqA = Q(0 < q ≤ 1)

Xiaoyan Yin, Sanyang Liu and Tiexiang Li
Taiwanese Journal of Mathematics
Vol. 16, No. 4 (August 2012), pp. 1391-1407
Stable URL: http://www.jstor.org/stable/taiwjmath.16.4.1391
Page Count: 17

You can always find the topics here!

Topics: Matrix equations, Iterative methods, Sufficient conditions, Matrices, Scalars
Were these topics helpful?
See somethings inaccurate? Let us know!

Select the topics that are inaccurate.

Cancel
  • Subscribe ($19.50)
  • Add to My Lists
  • Cite this Item
ON POSITIVE DEFINITE SOLUTIONS OF THE MATRIX EQUATION X + A*X−qA = Q(0 < q ≤ 1)
Preview not available

Abstract

Abstract Consider the nonlinear matrix equation X + A*X−qA = Q where 0 < q ≤ 1. A new sufficient condition for this equation to have positive definite solution is provided and two iterative methods for the maximal positive definite solution are proposed. Applying the theory of condition number developed by Rice, an explicit expression of the condition number of the maximal positive definite solution is obtained. The theoretical results are illustrated by numerical examples. 2010 Mathematics Subject Classification: 15A24, 65F10, 65H05. Key words and phrases: Nonlinear matrix equation, Positive definite solution, Condition number.

Page Thumbnails